Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 137, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 2009, 8:29 PM CDT for 4 counties in Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2009, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 14, 2009, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Barber County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS
The radar
The Vance AFB radar (KVNX), 84 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:53 PM CDT | HAIL 1 | 17 Wnw Medicine Lodge, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 150129
SVRDDC
KSC007-033-097-151-150215-
/O.NEW.KDDC.SV.W.0137.090615T0129Z-090615T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
829 PM CDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARBER COUNTY IN SOUTH CENTRAL KANSAS.
NORTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN PRATT COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 915 PM CDT
* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 4 MILES NORTHWEST OF SUN CITY...MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
CROFT...
SUN CITY...
LAKE CITY...
SAWYER...
ISABEL...
RURAL RESIDENCES OF NORTHEASTERN COMANCHE...NORTHERN BARBER...
SOUTHEASTERN KIOWA AND SOUTHERN PRATT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.
&&
LAT...LON 3728 9843 3737 9918 3753 9905 3748 9845
3739 9845 3738 9840
TIME...MOT...LOC 0129Z 291DEG 23KT 3741 9898
$$
183 follow-up statements
000
WWUS53 KDDC 150142
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
842 PM CDT SUN JUN 14 2009
KSC033-097-150152-
/O.CAN.KDDC.SV.W.0137.000000T0000Z-090615T0215Z/
KIOWA KS-COMANCHE KS-
842 PM CDT SUN JUN 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMANCHE AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...
* LOCATIONS IMPACTED INCLUDE...
BELVIDERE...
RURAL RESIDENCES OF NORTHEASTERN COMANCHE AND SOUTHEASTERN KIOWA
COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3728 9843 3735 9899 3753 9900 3748 9845
3739 9845 3738 9840
TIME...MOT...LOC 0142Z 276DEG 19KT 3740 9887
$$
KSC007-151-150215-
/O.CON.KDDC.SV.W.0137.000000T0000Z-090615T0215Z/
PRATT KS-BARBER KS-
842 PM CDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN BARBER AND SOUTHERN PRATT COUNTIES...
AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SUN CITY...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUN CITY...
COATS...
LAKE CITY...
SAWYER...
ISABEL...
RURAL RESIDENCES OF NORTHERN BARBER AND SOUTHERN PRATT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.
&&
LAT...LON 3728 9843 3735 9899 3753 9900 3748 9845
3739 9845 3738 9840
TIME...MOT...LOC 0142Z 276DEG 19KT 3740 9887
$$
18000
WWUS53 KDDC 150202
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
902 PM CDT SUN JUN 14 2009
KSC007-151-150215-
/O.CON.KDDC.SV.W.0137.000000T0000Z-090615T0215Z/
PRATT KS-BARBER KS-
902 PM CDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN BARBER AND SOUTHERN PRATT COUNTIES...
AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES NORTH OF LAKE CITY...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE CITY...
SAWYER...
RURAL RESIDENCES OF NORTHERN BARBER AND SOUTHERN PRATT COUNTIES.
AT 853 PM...QUARTER SIZED HAIL WAS REPORTED 4 MILES NORTH NORTHWEST
OF LAKE CITY BY THE PUBLIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.
&&
LAT...LON 3728 9843 3735 9899 3753 9900 3748 9845
3739 9845 3738 9840
TIME...MOT...LOC 0201Z 280DEG 14KT 3739 9880
$$
RITTERLING000
WWUS53 KDDC 150212
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
912 PM CDT SUN JUN 14 2009
KSC007-151-150223-
/O.EXP.KDDC.SV.W.0137.000000T0000Z-090615T0215Z/
PRATT KS-BARBER KS-
912 PM CDT SUN JUN 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARBER AND SOUTHERN
PRATT COUNTIES EXPIRES AT 915 PM CDT...
* LOCATIONS IMPACTED INCLUDE...
LAKE CITY...
RURAL RESIDENCES OF NORTHERN BARBER AND SOUTHERN PRATT COUNTIES.
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHERN BARBER AND SOUTHERN PRATT
COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3728 9843 3735 9899 3753 9900 3748 9845
3739 9845 3738 9840
TIME...MOT...LOC 0213Z 272DEG 15KT 3740 9872
$$
RITTERLINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:56 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 3:56 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 356 PM CDT SUN JUN 14 2009 .DISCUSSION... DAYS 1-2... THE 12 UTC UPPER AIR ANALYSIS INDICATED A BROAD JET EXTENDING FROM THE DESERT SOUTHWEST INTO NEW ENGLAND WITH A 100+KT JET MAX FROM THE CENTRAL PLAINS INTO THE GREAT LAKES. A 700-500 MB RIDGE WAS DEVELOPING ACROSS THE GREAT PLAINS WITH A BOUNDARY LAYER WARM FRONT EXTENDING FROM EASTERN COLORADO THROUGH THE TEXAS PANHANDLE AND SOUTHERN OKLAHOMA. RICH MOISTURE POOLING ALONG THE BOUNDARY EXTENDS THROUGH THE CENTRAL HIGH PLAINS AT 850 MB, WITH DEW POINTS IN THE 10-15 DEG C RANGE. SEVERE THUNDERSTORMS MAY OCCUR AGAIN THIS EVENING ACROSS CENTRAL AND SOUTHWEST KANSAS. AN AREA OF MODERATE INSTABILITY ALONG THE SURFACE WARM FRONT WAS DEVELOPING THIS AFTERNOON AND MAY BECOME THE FOCAL POINT FOR SEVERE CONVECTION INITIATION LATE INTO THE AFTERNOON ANYWHERE FROM SOUTHEAST COLORADO THROUGH THE OKLAHOMA AND TEXAS PANHANDLE, WITH STORM MOTIONS SUPERCELLS WOULD BE THE FAVORED CONVECTIVE MODE INITIALLY WITH THE BEST TORNADO THREAT OVER FAR SOUTHWEST KANSAS. A TRANSITION INTO CLUSTERS OR LINE SEGMENTS OF A MORE ELEVATED NATURE WITH PRIMARY HAIL THREAT OVER SOME PORTIONS OF CENTRAL KANSAS IS POSSIBLE LATER, FOCUSED OVERNIGHT ALONG A SURFACE BOUNDARY THAT STARTED OUT ACROSS NORTHERN KANSAS BUT APPEARS TO BE SHIFTING SOUTH WARD AGAIN AS MID LEVEL CLOUDINESS INS OVERSPREADING THE STATES. ANOTHER CHANCE FOR THUNDERSTORMS ARE LIKELY AGAIN ON MONDAY OR LATER MONDAY EVENING AND OVERNIGHT, BUT WARMER AIR WILL HAVE LIKELY HAVE SHIFTED FARTHER NORTH POSSIBLY PLACING THE CONVECTION INVITATION POINT CLOSER TO THE I-70 CORRIDOR. THE OPERATIONAL MODELS OUTPUT SIGNIFICANT QPF ANYWHERE FROM SE NEBRASKA TO SOUTH CENTRAL KANSAS BY 12 UTC TUESDAY, AND MAY BE RELEASING INSTABILITY COINCIDING ALONG A LOW LEVEL JET FORCING FEATURES IN THOSE REGIONS OF THE DEVELOPING WARM SECTOR. A GENERAL WARMING TREND IS UNDERWAY AND TEMPERATURES SHOULD BE AROUND 10 DEGREES WARMER ON AVERAGE ACROSS OUR SOUTHERN AND WESTERN SECTIONS AS COMPARED TO AROUND THE HAYS AREA IN THE NEXT COUPLE OF DAYS. CLOUDS WILL PLAY A MAJOR FACTOR IN DIURNAL HEATING BEING REALIZED BUT THE FARTHER THE WARM 850-700 MB AIR SURGES, THE MORE LIKELY SUNNY SKIES WILL RAMP SURFACE TEMPERATURES WELL INTO THE 90S MONDAY AND TUESDAY. RUSSELL DAYS 3-7... A REGIME MORE TYPICAL OF SUMMER WILL EVOLVE IN THE EXTENDED PERIOD AS AN UPPER LEVEL RIDGE DEVELOPS OVER THE CENTRAL UNITED STATES AND THE MEAN TROUGH OVER THE WESTERN PART OF THE COUNTRY RETROGRADES TO THE EASTERN PACIFIC. THE BIGGEST CHALLENGES FOR DAYS 3 THROUGH 7 ARE THE FOLLOWING...THE POTENTIAL FOR A FEW HIGH BASED THUNDERSTORMS ALONG A WEAK CONVERGENCE ZONE FROM EAST CENTRAL COLORADO INTO CENTRAL KANSAS ON WEDNESDAY...COVERAGE OF THUNDERSTORMS ALONG A PACIFIC COLD FRONT THAT MOVES ACROSS SOUTHWEST KANSAS THURSDAY AFTERNOON AND EVENING...AND HOW HIGH TEMPERATURES WILL RISE WITH VERY WARM AIR IN THE LOW LEVELS OF THE ATMOSPHERE BUT LOTS OF WET GROUND AND EVAPOTRANSPIRATION WEDNESDAY AND THURSDAY. TROPICAL THUNDERSTORM ACTIVITY REMAINS ENHANCED AROUND 140E WHILE A WEAK AREA OF ENHANCED THUNDERSTORMS HAS PROPAGATED EASTWARD INTO THE WESTERN HEMISPHERE PROJECTING ONTO PHASE 8 OF THE WHEELER/HENDON PHASE SPACE DIAGRAM. CONTINUED EASTWARD PROPAGATION OF THE COHERENT SIGNAL INTO PHASE 1 IS CONSISTENT WITH RIDGING OVER THE SOUTHERN PLAINS AND SOUTHWESTERN UNITED STATES. THE NUMERICAL MODELS ARE IN REASONABLY GOOD AGREEMENT WITH THIS EVOLUTION, ALTHOUGH THERE ARE DIFFERENCES IN DETAILS. THE 00Z ECMWF IS LESS AMPLIFIED THAN THE GFS WITH THE TROUGH THAT DIGS OVER THE UPPER MIDWEST NEXT WEEKEND, BUT THE 12Z ECMWF IS TRENDING TOWARD A MORE AMPLIFIED SOLUTION. THE ECMWF SEEMS TO HAVE A REASONABLE HANDLE ON THE ATMOSPHERE AND LARGELY WAS FOLLOWED FOR GRID MODIFICATIONS IN THE EXTENDED PERIOD. A FEW THUNDERSTORMS MAY BE IN PROGRESS TUESDAY EVENING ALONG A WEAK CONVERGENCE ZONE/OLD OUTFLOW BOUNDARY NEAR THE OKLAHOMA BORDER, BUT VERY WARM MID LEVEL TEMPERATURES AND RISING HEIGHTS TUESDAY NIGHT LIKELY WILL PRECLUDE ANY ORGANIZED THUNDERSTORMS. WEDNESDAY SHOULD BE VERY WARM WITH H8 TEMPERATURES NEAR 30C OVER FAR SOUTHWEST KANSAS. THE WET GROUND AND ACTIVELY GROWING PLANTS MAY CONSUME ENOUGH ENERGY TO KEEP TEMPERATURES DOWN SLIGHTLY, BUT HIGHS IN THE MID 90S STILL ARE REASONABLE. A WEAK CONVERGENCE ZONE WILL PERSIST IN NORTHERN KANSAS WEDNESDAY AFTERNOON, BUT GETTING A THUNDERSTORM TO PENETRATE THE EXTREMELY WARM MID LEVELS WILL BE DIFFICULT. BOTH THE GFS AND THE ECMWF FORECAST H7 TEMPERATURES OF 14C TO 16C. IF ANY PULSE THUNDERSTORMS DO FORM, THEY WILL POSE AN ISOLATED WIND THREAT. THE UPPER LEVEL TROUGH NEAR 145W WILL DIG INTO THE SOUTHWESTERN PART OF THE COUNTRY AND PROGRESS TO THE CENTRAL PLAINS BY THURSDAY. A PACIFIC COLD FRONT WILL ENTER NORTHERN KANSAS THURSDAY AND MOVE ACROSS ALL BUT THE SOUTHEAST CORNER OF KANSAS BY FRIDAY MORNING. CONVERGENCE ALONG THE FRONTAL BOUNDARY AND DIVERGENCE IN ADVANCE OF THE UPPER LEVEL TROUGH LIKELY WILL SUPPORT SCATTERED THUNDERSTORMS WITH THE FRONT LATE THURSDAY AFTERNOON AND EVENING. SLIGHTLY COOLER TEMPERATURES WILL PREVAIL FRIDAY AND SATURDAY BEFORE THE HEAT RETURNS SUNDAY. UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL PLAINS AND A NORTHWARD SHIFTED JET WILL CONTINUE NEXT WEEK, AND TYPICAL SUMMERTIME HEAT CAN BE EXPECTED IN KANSAS. && AVIATION... WIDESPREAD CEILINGS AROUND 030 WILL CONTINUE THIS EVENING. SCATTERED THUNDERSTORMS OVER SOUTHEAST COLORADO WILL SPREAD INTO WESTERN KANSAS AFTER 20Z. THE THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND LIKELY WILL GROW INTO AN ORGANIZED MESOSCALE COMPLEX THAT WILL MOVE INTO CENTRAL KANSAS BY 06Z. HAIL AND HIGH WINDS ARE LIKELY WITH SOME OF THE THUNDERSTORMS. THUNDERSTORMS WILL END ACROSS WESTERN KANSAS AFTER MIDNIGHT, BUT CEILINGS AROUND 010 AND VISIBILITIES LOCALLY 3-5 MILES IN FOG WILL DEVELOP IN THE RAIN COOLED OUTFLOW FROM DODGE CITY TO HAYS BEFORE SUNRISE. STRATUS WILL BURN OFF TO SCT030 BY LATE MORNING MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 88 63 89 / 70 30 30 20 GCK 64 87 61 89 / 60 30 30 20 EHA 61 91 60 94 / 50 20 20 10 LBL 63 93 61 92 / 50 20 20 10 HYS 65 81 63 87 / 80 30 40 20 P28 68 92 68 88 / 70 30 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN33/01
Hazardous weather outlook, Jun 14, 1:46 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 146 PM CDT SUN JUN 14 2009 KSZ061-062-074-075-084>086-151900- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-SEWARD- 146 PM CDT SUN JUN 14 2009 /1246 PM MDT SUN JUN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 6 PM AND 9 PM. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREATS, WHILE AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EARLY THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-043>045-063-064-076>078-080-087>089-151900- TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-KIOWA- MEADE-CLARK-COMANCHE- 146 PM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL... SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 8 PM AND 11 PM. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREATS, WHILE AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-066-079-081-090-151900- ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT-BARBER- 146 PM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 9 PM AND MIDNIGHT. DAMAGING WIND IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT, AND HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
In the hours before
Local storm report, Jun 14, 6:53 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 3 NNE MINNEOLA 37.49N 100.00W
06/14/2009 E0.88 INCH FORD KS LAW ENFORCEMENT
&&
01Special weather statement, Jun 14, 7:10 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 710 PM CDT SUN JUN 14 2009 KSZ078-080-088-089-150100- CLARK-COMANCHE-FORD-KIOWA- 710 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK...NORTHWESTERN COMANCHE...SOUTHEASTERN FORD AND SOUTHWESTERN KIOWA COUNTIES... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOOM...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3761 9941 3731 9945 3738 9988 3753 9989 TIME...MOT...LOC 0010Z 272DEG 24KT 3747 9983 RITTERLING
Local storm report, Jun 14, 7:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 NE DODGE CITY 37.77N 100.00W
06/14/2009 E0.75 INCH FORD KS NWS EMPLOYEE
&&
01Local storm report, Jun 14, 8:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
803 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 12 S GREENSBURG 37.43N 99.29W
06/14/2009 E1.00 INCH KIOWA KS PUBLIC
&&
GERARDLocal storm report, Jun 14, 8:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 10 S GREENSBURG 37.46N 99.29W
06/14/2009 E60.00 MPH KIOWA KS STORM CHASER
&&
RBURGLocal storm report, Jun 14, 8:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
812 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TORNADO 3 N WILMORE 37.38N 99.21W
06/14/2009 COMANCHE KS STORM CHASER
TORNADO TOUCHED DOWN BRIEFLY.
&&
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Special Weather Statement | DDC | Clark | 50 min |
| Jun 14, 7:52 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 38 min |
| Jun 14, 8:04 PM CDT | Tornado Warning | DDC | Comanche, Kiowa | 26 min |
| Jun 14, 8:27 PM CDT | Tornado Warning | DDC | Barber, Comanche | 33 min |
| Jun 14, 11:44 PM CDT | Special Weather Statement | DDC | Ellis | 46 min |
| Jun 15, 3:30 PM CDT | Special Weather Statement | DDC | Gray | 45 min |
| Jun 15, 3:34 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 41 min |
| Jun 15, 3:45 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 45 min |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell | 51 min |
| Jun 15, 4:20 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 40 min |
| Jun 15, 4:23 PM CDT | Tornado Warning | DDC | Ford, Hodgeman | 37 min |
| Jun 15, 4:31 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 20 min |
| Jun 15, 4:39 PM CDT | Tornado Warning | DDC | Gray | 36 min |
| Jun 15, 4:46 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 44 min |
| Jun 15, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 39 min |
| Jun 15, 4:54 PM CDT | Tornado Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 36 min |
| Jun 15, 5:02 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 30 min |
| Jun 15, 5:14 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 46 min |
| Jun 15, 5:28 PM CDT | Tornado Warning | DDC | Ford | 32 min |
| Jun 15, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 8 min |
| Jun 15, 5:31 PM CDT | Tornado Warning | DDC | Edwards, Pawnee | 44 min |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 36 min |
| Jun 15, 5:47 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 43 min |
| Jun 15, 5:59 PM CDT | Tornado Warning | DDC | Edwards | 31 min |
| Jun 15, 6:05 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Pratt, Stafford | 25 min |
| Jun 15, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa | 51 min |
| Jun 15, 6:36 PM CDT | Tornado Warning | DDC | Stafford | 39 min |
| Jun 15, 6:44 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 46 min |
| Jun 15, 6:50 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 22 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.